T Nation

Shortness of Breath and E2?

For the past 3 weeks or so I’ve been having shortness of breath. No matter how deep or hard I inhale, I can’t seem to catch a full breath. Along with that comes incredible anxiety. On days where it’s really bad, I also have heart palpitations and skipped beats (sometimes every 3rd beat!).

I’ve been close to going to the ER on a few occasions. I had an appointment with a cardiologist yesterday and a quick EKG and listen with a stethoscope showed nothing (of course I wasn’t having any symptoms at the time).

I have a pulse/02 meter and a blood pressure machine, and while this is all happening, my 02 is always okay. I never go below 98%, and BP is mostly normal. Sometime lower than what’s normal for me.

Here comes the possible variables…

About a month ago I stopped taking any AI. I used to take 1.5mg/week. My doc wanted me off the anastrozole for the benefits of higher E2. And so after a period of tapering, I’ve been completely off for a month now.

My question is, can high E2 be a cause of shortness of breath/anxiety, and heart palpitations?

I really don’t have anything else different going on other than I switched from finasteride to dutasteride. Everything else in my life is the same.

“About a month ago I stopped taking any AI. I used to take 1.5mg/week. My doc wanted me off the anastrozole for the benefits of higher E2.”

Exactly what benefits of higher E2? Crying, weepieness, gyno, massive water retention ???

Did you ever check your thyroid? You could be afibing… lots of things. Did you do any C-Reactive tests? Liver function etc?

Also, you don’t mention what your testosterone dose is-- assuming your on one.

MS

T dose, 1ml/week split twice weekly.

56, 6ft tall, 190, low body fat.

I have zero other symptoms of high E2. No water pretension, no nipple sensitivity. No libido problems. In fact I think my libido has increased.

Free thyroid levels tested good. In fact that was my first suspicion. Because previously, my thyroid levels went high out of nowhere while on my standard T4/T3 dose, so I gradually dropped the T3, and when things still looked good, I even dropped the level of T4.

So when this started happening, I suspected that my thyroid level had dropped too low, so I did a quick lab and it was okay, low normal, but within range. I since bumped up the T4 a bit to aim for high normal. That “seemed” to work, as I had 3 solid days symptom free. But the shortness of breath has returned, so that wasn’t it.

Have you run a CBC lately?

1 Like

There are actually several benefits, and none of them are the bogeyman nonsense you’re carrying on about. 1.5mg/wk is a ridiculous AI dose for TRT.

1 Like

This was a month ago. I had a phlebotomy right after.

I also have a phlebotomy scheduled tomorrow.

Can you have good hemoglobin numbers and still be anemic?

Why would my iron, iron binding, and hemoglobin be good but my saturation be low?

Apparently anemia causes shortness of breath.

And that gets me to another question. Does an O2 meter read actual oxygen in the blood or something else, and then makes an assumption given that number?

I’ve had the same thing. Sounds 100 percent like aniexty.
I would recommend skipping a week. Then start at a lower dose and work your way up. Half life is usually 7 days so that would bring your level down some but remember its compounded from many other weeks. One week will just take the edge off. If you feel better I would suspect its too high of a dose. For me it took around 6 months for the anxiety to really start bothering me. You really feel like you can’t breath.
I had to cut my does from 180’s down to 100. Some people find 80mg enough it just depends on the dose. Good luck. I feel better now than I did before.

Iron, like most minerals, is very difficult to measure in the body. Ablood test reveals the information contained in the blood, but cannot accurately tell you how much your body has stored or where it’s stored, so yes you could actually be anemic. Or you could have a completely different deficiency affecting you, or it could be totally unrealted anxiety, or it could be an intermittent vagus nerve issue.

That’s very interesting, I’ve never heard of that before. Interestingly, I bumped my dose up a bit to offset the amount converting to E2 (when I stopped taking anastrozole).

But my hemoglobin number is good. Can you build good hemoglobin numbers while deficient in iron?

And can that hemoglobin then not be carrying an appropriate amount of O2?

Your ferritin is pretty much tanked, that could be causing you issues. I’d stop the blood donations and find another way to lower HCT.

If your lower your dose your hct and your e2 should lower as well, and you won’t have to donate. I was afraid if I lowered my dose I would feel worse but I actually felt better. Took a few weeks.
In my situation I quit completely and after 2 weeks I started to feeling so much better. When I went back on I started at 80mg per week. Went 4 weeks bumped it too 100mg . I did go up to 135 but noticed the anxiety coming back. Dropped it back down and feel great again. Full disclosure I also take 3mg of Cialis. I heard it can help your T/E ratio.

Good luck

My particular doc said he’d be happy with a ferritin of zero. I’m not sure why…

Either way, even on much lower doses, my HCT always goes high. I wish there were another way to reduce it.

Thanks Freak. I actually have a phlebotomy scheduled today, so we’ll see if that makes me feel better, worse, or the same. That should help eliminate some variables. If no improvement, I’ll likely skip my next 2 injections.

I’m already skipping today’s HCG.

You could be building hemoglobinwhile using up your available iron stores. The O2 sensors can be wrong. They don’t work well on everyone, my mother-in-law for instance, and it is anecdotally reported to be affected by supplementing with nitric oxide. But, more than likely, it is reasonably correct.

So far my O2 meter matches the doctor’s office. I’m going to supplement iron daily in the meantime.

I have iron chelate (ferrous bisglycinate) at 18mg, and lots of vitamin C.

I’ll take 2 twice daily for a total of 72mg. Which from what I’ve read would be an extremely conservative dose if someone had anemia. But it’s a heck of a lot more than you’d get from food.

The other interesting variable is that my blood pressure is low (for me). I usually run at 145/80 and NEVER go lower. That’s my completely relaxed bottom. But now that all this is going on, my BP is currently 121/73. Normally that would be awesome, but I can’t figure out why that’s happening while all this is going on. If anything, the anxiety should be driving it through the roof.

Well I wound up in the ER Friday night. After much blood labs, a lung x-ray, EKG, and even a rudimentary echo, They could find nothing. I asked about checking my pulmonary arteries and they said that’s not likely a problem. Now how would they know that?

I skipped my last injection and my T levels should be down 50% by now (5 days), yet still no relief, so I don’t think it’s that. Though I still have to wonder if my increased e2 is causing anxiety? Could this be panic attacks? I can tell you that the anxiety that comes with shortness of breath can certainly be categorized as panic.

I have panic attacks…Ive been to the ER …been there done that. Now if I get them I ride it out.

Remember that the half life will not be down 50% in 1 week. It takes about 5-6 weeks to completely clear your system. If you only took one shot it would be at 50%.
Give it 2-3 weeks. See how you feel. Once your nervous system gets over stimulated like that it takes a while to calm down. Testosterone or not. Thats assuming this is anxiety which it sounds like it is too me but Im not a doctor just someone that suffers from this.
Before I was diagnosed I had all the tests, heart scans, lung scans you name. Then one doc told me to try this Klonopin and bam cured. I don’t take Klonopin any longer but if you did take one and your symptoms cleared up. You would know.

No I dont think e2 will cause that. Maybe you are having allot of water retention and blood pressure is spiking. I would of slowly cut down on the AI and daily dosed my T. Have you tried this? Finasteride why? I know you switched. that shit is evil bro.